MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CTS22, 12X100 KII SLEEVE ZTHR 12/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES CTS22, 12X100 KII SLEEVE ZTHR 12/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number CTS22
Medical Device Problem Code Gas/Air Leak (2946)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/25/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Engineering observed that the septum, an internal rubber component of the seal, was torn and fragmented.This confirmed the complainant¿s experience of seal leakage.Based on the condition of the returned unit and description of the event, it is likely that the reported event was caused by non-axial insertion or removal of instruments (maryland grasper) through the trocar.Applied medical's instructions for use (ifu) states that, "extra care should be used when inserting angular and asymmetrical instruments, such as 'j' hooks and clip appliers.All instruments should be centered axially when inserted through the seal to prevent tearing." seal leakage and septum fragmentation are not considered to be reportable as they are unlikely to cause or contribute to death or serious injury.This report is to follow-up maude mw # 10683078 and medwatch # 0501290000-2020-8015.
 
Event or Problem Description
Procedure performed: laparoscopic roux-en-y gastric bypass with silastic ring.Event description: the port leaked through the seal.The seal housing was popped off, and was replaced with a new seal housing to complete the case.There was no component separation at the time of the leakage.The case was not robotic.A maryland grasper was being used at the time of the seal leakage.The implementation specialist was present for the case.No patient injury occurred.The device is available for return.Additional information received via maude search on 16nov2020: maude report number (b)(4).Event description: the patient was placed supine on the operating table and after the administration of general anesthesia, the abdomen was prepped and draped sterilely.Utilizing a supraumbilical incision, the skin was sharply incised, and the abdomen was cannulated with a 12-mm non-bladed trocar.Co2 insufflation was undertaken to achieve adequate pneumoperitoneum.Team noted that "trocar had air leak during surgery" (per report).Trocar was withdrawn.Another trocar was opened and inserted.Procedure continued and completed with no further incident.Manufacturer response for laparoscope, general plastic surgery, kii® sleeve (per site reporter).I have talked to the representative today, and i was given the label and return instructions.Will send the device back next week.Additional information received via mail on 18nov2020 from medwatch 0501290000-2020-8015: received patient information, and procedure performed (laparoscopic roux-en-y gastric bypass with silastic ring).Intervention: the seal housing was replaced with a new seal housing to complete the case.Patient status: no patient injury, or illness occurred associated with complaint event.

Brand Name
CTS22, 12X100 KII SLEEVE ZTHR 12/BX
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key10878118
Report Number2027111-2020-00628
Device Sequence Number2635453
Product Code GCJ
UDI-Device Identifier00607915123734
UDI-Public(01)00607915123734(17)230311(30)01(10)1383674
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K060096
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/11/2023
Device Model NumberCTS22
Device Catalogue Number101244801
Device Lot Number1383674
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/10/2020
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/16/2020
Initial Report FDA Received Date11/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age42 YR
Patient Weight122